Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 27, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Apr 8, 2018, 4:02 AM CDT for Deaf Smith County, Texas. It took effect at Apr 8, 2018, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2018, 4:02 AM CDT (09:02 UTC)
- In effect from
- Apr 8, 2018, 11:00 AM CDT
- Expired
- Apr 8, 2018, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
County Deaf Smith County, TX
The radar
The Amarillo radar (KAMA), 87 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1677 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
340 WWUS84 KAMA 080902 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 402 AM CDT Sun Apr 8 2018 TXZ001-006-011-012-017-081015- /O.CAN.KAMA.FW.A.0024.180408T1700Z-180409T0000Z/ Dallam-Hartley-Oldham-Potter-Randall- 402 AM CDT Sun Apr 8 2018 ...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN TEXAS PANHANDLE... The National Weather Service in Amarillo has cancelled the Fire Weather Watch. This area will be replaced with a Fire Danger Statement. $$ TXZ016-082300- /O.UPG.KAMA.FW.A.0024.180408T1700Z-180409T0000Z/ /O.NEW.KAMA.FW.W.0027.180408T1600Z-180409T0000Z/ Deaf Smith- 402 AM CDT Sun Apr 8 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWEST TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 11 AM this morning to 7 PM CDT this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In Texas...Deaf Smith. * 20 Foot Winds...Westerly winds, shifting northwesterly 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 15 percent. * Red Flag Threat Index...3 to 4. * Timing...11 PM through 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
1 follow-up statement
041 WWUS84 KAMA 081950 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 250 PM CDT Sun Apr 8 2018 TXZ016-090000- /O.CON.KAMA.FW.W.0027.000000T0000Z-180409T0000Z/ Deaf Smith- 250 PM CDT Sun Apr 8 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWEST TEXAS PANHANDLE... * Affected Area...In Texas...Deaf Smith. * 20 Foot Winds...Northwesterly 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...Minimum 15 to 20 percent. * Red Flag Threat Index...3 to 4. * Timing...Through 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ Schneider For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 8, 12:45 AM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Apr 8, 12:45 AM CDT, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1245 AM CDT Sun Apr 8 2018
.AVIATION...
VFR conditions to prevail for the majority of the 06Z TAF cycle.
There is a chance for light rain to impact the KGUY terminal
between 08Z and 10Z. Have inserted a TEMPO group to cover this
chance. Models also showed some brief showers at KAMA, but have
held off due to low confidence.
A cold front is expected to move through each terminal starting
with KGUY around 16Z. The KDHT terminal will quickly follow before
the front moves through KAMA around 20Z. Winds will start to veer
around the dial while remaining less than 12kt.
&&
.PREV DISCUSSION... /Issued 423 PM CDT Sat Apr 7 2018/
DISCUSSION...
Mid levels indicate strong ridging today in the west with a
strong closed low coming onshore in the Pacific NW. By tomorrow,
ridging degrades and the closed low weakens into a wave and sends
shortwaves ahead into the flow. This will bring a cold front
through the area between late morning and early afternoon from
north to south. By the beginning of the work week the mid level
ridge re-strengthens, but another wave pushes through the main
flow in the wake of the low's breakdown. Thus a second cold front
is progged to come through the Panhandles Monday. By Tuesday
southwest flow returns for the remained of the week along with
lee-side troughing. This will allow temps to start creeping up
into the 70s, 80s and even low 90s may be seen by some on
Thursday. By the end of the work week, a third front may be
possible as a new mid-level system bowling balls into the Great
Plains.
Beat
FIRE WEATHER...
Elevated to critical fire weather conditions are expected Sunday in
the western TX Panhandle as RH values will be 20 to 25 percent. A
cold front is expected to push into the area starting in the north
in the late morning. 20 ft winds will be turning northerly at 15
to 30 mph with gusts up to 45 mph. Winds look to ease behind the
front which has led to lower confidence on the conversion of the
Fire Weather Watch into a Red Flag Warning. Will let the midnight
shift re-evaluate the frontal timing to determine if it slows down
enough for winds to be there. Winds will turn back towards
southerly on Sunday night into Monday morning. A second cold front
will push through on Monday and swing winds back to the north in
the afternoon, but winds should stay fairly light with gusts only
reaching to 20 mph.
Southwest winds return by Wednesday and bring back elevated to
critical Fire Weather for Wednesday, Thursday, and Friday. The
pattern for a wildfire outbreak isn't looking as good for Thursday
or Friday. Upper level winds will be over the area Friday, but
the 700 mb jet will be too far north on Thursday and gone by
Friday. The 850 mb winds will be in the area on Thursday. At the
surface, the low will be too far north and west on Thursday and
too far north on Friday still. Models are still shifting and
moving pieces that far out, so things can change and re-line up
better. However, for now, will just keep watching the situation as
models in this run were not as favorable for extremely critical
conditions. Still feel Thursday and Friday will have at least some
area of critical fire weather.
Beat
&&
.AMA Watches/Warnings/Advisories...
TX...Fire Weather Watch from noon CDT today through this evening for
the following zones: Dallam...Deaf Smith...Hartley...
Oldham...Potter...Randall.
OK...None.
&&
14/89Hazardous weather outlook, Apr 7, 8:21 PM CDT, 7 hours 41 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 821 PM CDT Sat Apr 7 2018 OKZ001>003-TXZ001>020-081100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 821 PM CDT Sat Apr 7 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Fire Weather Watch is in effect for the western Texas Panhandle on Sunday afternoon for strong winds and low relative humidities. Elevated to critical fire weather conditions are possible on Wednesday, Thursday, and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions Sunday, Wednesday, Thursday, and Friday.
Nearby
Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.